New York, 2025

Damaging Winds in New York, April 29, 2025

April 29, 2025 · NWS BGM · 52 events in 11 counties and zones

Scattered thunderstorms developed during the afternoon and evening of the 29th along and ahead of a strong cold front that swept through the area. An increase in moisture, shear and instability during the afternoon and temperatures rising into the upper 70s to lower 80s led to strong to severe thunderstorms developing with damaging winds being the main impact.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$429,000
Crop damage
None recorded
Events
52

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

Scattered thunderstorms developed during the afternoon and evening of the 29th along and ahead of a strong cold front that swept through the area. An increase in moisture, shear and instability during the afternoon and temperatures rising into the upper 70s to lower 80s led to strong to severe thunderstorms developing with damaging winds being the main impact. Thunderstorms started off cellular in nature before ending as a more organized line of showers and storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 29, 2:06 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 29, 2:06 PM EST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
306 PM EDT Tue Apr 29 2025

.SYNOPSIS...
Scattered strong to severe thunderstorms with damaging gusts remain
possible this evening, especially across Central NY. A cold front
passes through overnight and will drop temperatures tonight and
result in a cool day tomorrow. The midweek period will remain dry
with the next round of showers and storms then possible on
Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
300 PM update...

Clear skies has led to efficient daytime heating. Temperatures
have climbed into the upper 70s to low 80s this afternoon. This
has then resulted an unstable environment over western NY and
instability continues to increase. The only issue is that there
has not been anything to trigger storms this afternoon, though a
couple of showers are passing through the Finger Lakes region.
Most CAMs continue to show a wave kicking off a first round of
showers and storms late this afternoon and early evening. With
instability and shear expected to increase prior to these storms
moving into the region, conditions will be favorable for
scattered strong to severe thunderstorms over Central NY. The
main hazard will be damaging wind gusts as inverted-V soundings
will favor stronger winds mixing to the surface. DCAPE values
are expected to be in the 600 to 900 range. Small hail will also
be possible. Low-level shear values will favor rotating storms
but LCL heights will initially be too high with values around
1200m for tornadoes to develop. While stronger storms cannot be
ruled out late today over NEPA and Catskills, the severe threat
does decrease from NW to SE over the region.

A second line of showers and thunderstorms is expected ahead of cold
front and move in late this evening. Instability is expected to
decrease late today, especially if the first round occurs as most
models are suggesting. DCAPE values will remain elevated through the
late evening and this line will move through quickly, so strong wind
gusts will be possible. If the line can remain organized, then weak
spin ups cannot be completely ruled out. This second round of showers
and storms is expected to be through the region by midnight or
shortly there after.

The aforementioned cold front will drop temperatures into the 30s
and 40s tonight/early Wednesday morning. Temperatures will then only
climb into the 50s and low 60s tomorrow. Conditions will be quite
dry with RH as low as 25 to 30% but any concern for fire weather is
low as winds will gradually decrease throughout the day. Northwest
flow will likely keep lake clouds around through at least the
morning hours. Overnight lows will be in the 30s across most of the
region while lower elevation locations in NEPA may just hang onto
the 40s.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
300 PM Update...

High pressure will slide east of the area Thursday morning and
a warm front will start to approach from the south and west
associated with a surface low moving north into the Great Lakes
region. A few showers can start to develop west of I-81 ahead of
the front Thursday afternoon. With southwest flow in place, it
will be a warmer day with high temperatures ranging from the
upper 60s to the mid 70s.

As the low slowly moves northeast into southern Ontario and the
warm front continues to lift north, the chance for showers will
continue into Thursday night, especially during the evening
hours. The operational NAM and Euro both show some elevated
instability, with the frontal passage, but soundings are pretty
stable, so limited thunder to a slight chance for now. With the
CWA remaining in the warm sector with southwesterly flow, it
will be a mild night with lows mainly in the 50s.

The chance for showers and embedded thunderstorms will continue
into Friday, especially during the afternoon, as an upper level
shortwave moves through along with a surface cold front
extending from the low traversing eastern Canada. CAPE values
look to be generally around 200-500 J/kg but there are some
pockets of 1000 J/kg being shown, especially east of I-81, along
with 30-40 knots of shear and low level lapse rates of 7-9 C/km
so the environment does look more favorable for thunder this
day. The front is expected to be off to the east by Friday
evening and showers will briefly diminish in coverage before a
deeper upper trough and developing surface low bring a period of
steadier rainfall to start the weekend Saturday. Friday will
remain quite warm with highs in the mainly in the mid and upper
70s. Some valley locations in NE PA look to make a run at 80
degrees. Saturday will feature a wide range in temperatures as
the cold front pushes east and winds start to shift to the
northwest. Highs are expected to range from the mid and upper 50s
around the Finger Lakes region to the mid 60s to around 70 degrees
over the Catskills and NE PA.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
300 PM Update...

The steadier rainfall is expected to taper off Saturday evening
as the surface low tracks to the northeast, but with the
northwest flow off the Great Lakes, there could be some
lingering spotty showers or drizzle, mainly across CNY. Turning
cooler with lows Saturday night in the upper 30s to the mid 40s.

Sunday into early next week does look largely dry as surface
high pressure builds in, but with upper level troughiness and
northwest flow still in place, a spotty shower or two cannot be
ruled out off Lake Ontario Sunday. The outlier in this solution
is the operational Euro and European ensemble which has the
upper trough closing off into a upper low which retrogrades
lowly back westward, which would lead to a chance of isolated to
scattered showers Sunday into early next week. The drier
solution would support a warming trend early next week, while
the European solution would keep more clouds around and
temperatures closer to average.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Conditions will mainly be VFR this period. A couple rounds of
showers and thunderstorms will be possible late this afternoon
and through the overnight hours. Tempos with thunderstorms were
added to RME and SYR as storms will move in from the NW. We
will need to monitor how storms develop as there remains some
uncertainty on timing and coverage. Amendments may be needed for
any thunderstorms that could impact the other terminals as the
systems progress. Any showers or storms that pass over a
terminal may bring brief restrictions.

Northwest flow off Lake Ontario will lead cloudy skies and MVFR
ceilings at most Central NY terminals early Wednesday morning.
Brief Fuel Alt will also be possible. All terminals will be back
to VFR by 12 to 14z.

Gusty southerly winds will become northwesterly following the
passage of a cold front tonight. Winds remain gusty through the
late morning hours on Wednesday before gradually becoming calmer
in the afternoon. Some guidance was hinting at brief, borderline
low-level wind shear but the timing seemed to line up with the
convective showers/storms that are expected to pass through.
Because of this, it was left out of this set of TAFs.

Outlook...

Wednesday Night...Mainly VFR.

Thursday...Occasional restrictions possible in scattered rain
showers, mainly during the afternoon and through the evening.

Friday and Saturday...Rain showers likely and a slight chance
for thunderstorms with associated restrictions at times.

Sunday...Mainly VFR; low chance for rain showers.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...BTL
NEAR TERM...AJG/BTL
SHORT TERM...DK
LONG TERM...DK
AVIATION...BTL
Hazardous weather outlook, Apr 29, 1:11 PM EST, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
211 PM EDT Tue Apr 29 2025

NYZ057-062-PAZ039-040-043-044-047-048-072-301815-
Delaware-Sullivan-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
211 PM EDT Tue Apr 29 2025

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered strong and isolated severe thunderstorms are anticipated
out ahead of and along a cold front passage. Storms are expected to
develop around 6pm through midnight. Gusty to damaging winds and
hail are possible with the thunderstorms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS.

NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-301815-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Bradford-
211 PM EDT Tue Apr 29 2025

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered severe thunderstorms are anticipated out ahead of and
along a cold front passage. Storms are expected to develop around
4pm through midnight. Damaging winds will be the main threat, with
large hail and isolated tornadoes a possibility.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about severe weather to the NWS.

In the hours before

Special weather statement, Apr 29, 3:12 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Binghamton NY
412 PM EDT Tue Apr 29 2025

NYZ015>018-022>025-044-292215-
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Cortland-
412 PM EDT Tue Apr 29 2025

...SCATTERED THUNDERSTORMS WILL MOVE INTO THE FINGER LAKES REGION
AND CENTRAL SOUTHERN TIER OF NY BY EARLY EVENING...

Scattered thunderstorms will strengthen and move through the
Finger Lakes Region and central southern tier of NY by early
evening. Some of these storms will have the potential to produce
damaging winds and large hail. A severe thunderstorm watch remains
in effect until 10 PM EDT.

Stay tuned to NOAA Weather Radio or your favorite media outlet
for the latest information on this developing weather situation.

NICOSIA/SERA

The radar

The Binghamton radar (KBGM), 97 km away, was scanning. The volume nearest the first event began at 20:21 UTC.

Open the radar archive at this moment

Event by event

52 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Yates

When
April 29, 3:21 PM EST
Where
Yates County, 1.53 mi W of Porter Corner
Measured
50 kt (58 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
42.550, -77.060

Strong thunderstorm winds knocked down multiple trees and wires in the area. There was heavy damage to town highway buildings.

Thunderstorm Wind, Seneca

When
April 29, 3:40 PM EST
Where
Seneca County, 0.69 mi N of Ovid
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
State Official
Coordinates
42.680, -76.820

Strong thunderstorm winds knocked down a tree and wires down on a car. Unknown if car was occupied or if there were injuries.

Thunderstorm Wind, Seneca

When
April 29, 3:47 PM EST
Where
Seneca County, 0.38 mi SSW of Dublin
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
42.995, -76.923

Strong thunderstorm winds knocked down tree and wires near Dublin Road and Ninefoot Road.

Thunderstorm Wind, Seneca

When
April 29, 3:49 PM EST
Where
Seneca County, 0.75 mi SE of Magee
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
42.962, -76.820

Strong thunderstorm winds knocked down a few trees on W Brook Road.

Thunderstorm Wind, Cayuga

When
April 29, 3:52 PM EST
Where
Cayuga County, 1.57 mi SE of Scipioville
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
State Official
Coordinates
42.762, -76.601

Strong thunderstorm winds knocked down trees and wires down on Sherwood Road.

Thunderstorm Wind, Seneca

When
April 29, 3:55 PM EST
Where
Seneca County, 2.36 mi NNW of Tyre
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
43.013, -76.811

Strong thunderstorm winds knocked down numerous trees and wires across several roads in the town of Tyre, including Gravel Road, Pucker Road, Black Brook Road and others.

Thunderstorm Wind, Seneca

When
April 29, 3:58 PM EST
Where
Seneca County, 4.9 mi NE of Tyre
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
43.020, -76.720

Strong thunderstorm winds knocked down trees and wires.

Thunderstorm Wind, Cayuga

When
April 29, 4:01 PM EST
Where
Cayuga County, 1.58 mi WSW of Owasco
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.838, -76.476

Strong thunderstorm winds knocked down a tree on Valentine Road.

Thunderstorm Wind, Cayuga

When
April 29, 4:06 PM EST
Where
Cayuga County, 0.47 mi NE of Port Byron
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
43.035, -76.624

Strong thunderstorm winds knocked down trees on Church Street.

Thunderstorm Wind, Onondaga

When
April 29, 4:15 PM EST
Where
Onondaga County, 0.87 mi NNW of Jordan
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
43.082, -76.476

Strong thunderstorm winds knocked down trees and wires.

Thunderstorm Wind, Onondaga

When
April 29, 4:15 PM EST
Where
Onondaga County, 0.61 mi NNE of Fawn Ridge
Measured
50 kt (58 mph) estimated gust
Property damage
$9,000
Reported by
911 Call Center
Coordinates
43.158, -76.326

Strong thunderstorm winds knocked down a tree onto a house.

Thunderstorm Wind, Onondaga

When
April 29, 4:15 PM EST
Where
Onondaga County, 0.96 mi SSW of Fawn Ridge
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
43.137, -76.335

Strong thunderstorm winds knocked down wires.

Thunderstorm Wind, Onondaga

When
April 29, 4:25 PM EST
Where
Onondaga County, 0.25 mi WSW of (Syr)hancock Apt Syr
Measured
52 kt (60 mph) measured gust
Reported by
Official NWS Observations
Coordinates
43.118, -76.124

Strong thunderstorm winds produced a 60 mph gust at KSYR.

Thunderstorm Wind, Onondaga

When
April 29, 4:26 PM EST
Where
Onondaga County, 0.24 mi ENE of De Witt
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
43.031, -76.065

Strong thunderstorm winds knocked down trees and wires.

Thunderstorm Wind, Onondaga

When
April 29, 4:26 PM EST
Where
Onondaga County, 0.86 mi NW of Mattydale
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Trained Spotter
Coordinates
43.110, -76.160

Strong thunderstorm winds knocked down a large tree branch in a driveway.

Thunderstorm Wind, Madison

When
April 29, 4:34 PM EST
Where
Madison County, 1.32 mi NW of North Chittenango
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
43.093, -75.900

Strong thunderstorm winds knocked down a tree onto a car with wires involved. No injuries were reported.

Thunderstorm Wind, Madison

When
April 29, 4:34 PM EST
Where
Madison County, 0.22 mi S of Fyler Settlement
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
43.097, -75.930

Strong thunderstorm winds knocked down a tree on Devaul Road.

Thunderstorm Wind, Oneida

When
April 29, 4:45 PM EST
Where
Oneida County, 0.43 mi SSE of North Bay
Measured
50 kt (58 mph) estimated gust
Property damage
$11,000
Reported by
Public
Coordinates
43.224, -75.748

Strong thunderstorm winds caused minor roof damage to a house and metal docks were thrown around.

Thunderstorm Wind, Oneida

When
April 29, 4:46 PM EST
Where
Oneida County, 0.03 mi E of Sylvan Beach
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
43.200, -75.729

Strong thunderstorm winds knocked down wires on houses per a couple of fire dispatch calls.

Thunderstorm Wind, Oneida

When
April 29, 4:46 PM EST
Where
Oneida County, 1.05 mi ENE of Vienna
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
43.237, -75.702

Strong thunderstorm winds knocked down multiple trees and wires across Vienna.

Thunderstorm Wind, Oneida

When
April 29, 4:50 PM EST
Where
Oneida County, 0.22 mi NNW of Lee
Measured
50 kt (58 mph) estimated gust
Property damage
$9,000
Reported by
Emergency Manager
Coordinates
43.283, -75.582

Strong thunderstorm winds knocked down a tree on a house in the town of Lee.

Thunderstorm Wind, Oneida

When
April 29, 4:53 PM EST
Where
Oneida County, 1.3 mi NNW of Stokes Corner
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
43.318, -75.475

Strong thunderstorm winds knocked down a tree on a house. A person was trapped in the basement.

Thunderstorm Wind, Oneida

When
April 29, 4:53 PM EST
Where
Oneida County, 1.18 mi WNW of Boonville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
43.489, -75.350

Strong thunderstorm winds knocked a tree down on wires.

Thunderstorm Wind, Oneida

When
April 29, 4:57 PM EST
Where
Oneida County, 0.5 mi E of Rome
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
43.220, -75.460

Strong thunderstorm winds knocked down several trees and wires in Rome. A metal roof covering was peeled back on an Embargo Street structure. A downed limb caused minor damage to a business office on Thomas Street.

Thunderstorm Wind, Oneida

When
April 29, 5:00 PM EST
Where
Oneida County, 0.61 mi ESE of Floyd
Measured
52 kt (60 mph) estimated gust
Property damage
$35,000
Reported by
911 Call Center
Coordinates
43.217, -75.338

Strong thunderstorm winds knocked down a tree onto a trailer, trapping 5 people. Unknown if any injuries.

Thunderstorm Wind, Oneida

When
April 29, 5:00 PM EST
Where
Oneida County, 0.9 mi E of (Rme)griffis Afb Rom
Measured
67 kt (77 mph) measured gust
Reported by
Official NWS Observations
Coordinates
43.227, -75.403

Severe thunderstorm winds produced a 77 mph gust at KRME.

Thunderstorm Wind, Oneida

When
April 29, 5:04 PM EST
Where
Oneida County, 0.87 mi NNW of Woodgull
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
43.442, -75.206

Severe thunderstorm winds knocked down and snapped in half several trees in the area of Division Street and River Road.

Thunderstorm Wind, Oneida

When
April 29, 5:05 PM EST
Where
Oneida County, 0.87 mi E of Woodgull
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
43.432, -75.183

Strong thunderstorm winds knocked down multiple trees and wires near O Brien Road and North Lake Road.

Thunderstorm Wind, Oneida

When
April 29, 5:12 PM EST
Where
Oneida County, 1.25 mi E of Ninety Six Corners
Measured
52 kt (60 mph) estimated gust
Property damage
$34,000
Reported by
Broadcast Media
Coordinates
43.348, -75.075

As per drone footage shared by Broadcast Media, severe thunderstorm winds knocked down a large swath of trees along Route 365. Several trees fell on multiple homes and at least one vehicle.

Thunderstorm Wind, Yates

When
April 29, 5:30 PM EST
Where
Yates County, 1.48 mi S of Keuka Park
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.599, -77.077

Strong thunderstorm winds knocked down a tree on State Route 54.

Thunderstorm Wind, Yates

When
April 29, 5:34 PM EST
Where
Yates County, 0.8 mi SSW of Second Milo
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.610, -77.038

Strong thunderstorm winds knocked down a tree on a road.

Thunderstorm Wind, Steuben

When
April 29, 5:38 PM EST
Where
Steuben County, 0.51 mi W of Cameron
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
42.200, -77.410

Strong thunderstorm winds resulted in multiple reports of trees and wires down in Cameron.

Thunderstorm Wind, Yates

When
April 29, 5:39 PM EST
Where
Yates County, 2.66 mi N of Himrod
Measured
50 kt (58 mph) estimated gust
Property damage
$21,000
Reported by
911 Call Center
Coordinates
42.618, -76.950

Strong thunderstorm winds blew off the roof of an unoccupied house. Wires were also down.

Thunderstorm Wind, Yates

When
April 29, 5:39 PM EST
Where
Yates County, 2.14 mi N of Himrod
Measured
50 kt (58 mph) estimated gust
Property damage
$55,000
Reported by
Public
Coordinates
42.611, -76.953

Strong thunderstorms winds resulted in a swath of damage 1 to 3 miles north of Himrod. A roof was blown off in one piece from a farmhouse, the metal chute on the side of a silo had minor damage, numerous trees were knocked down and a set of power poles were broken.

Thunderstorm Wind, Seneca

When
April 29, 5:45 PM EST
Where
Seneca County, 0.36 mi SSW of Romulus
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.745, -76.834

Strong thunderstorm winds knocked down wires from the second severe storm that moved through the area.

Thunderstorm Wind, Seneca

When
April 29, 5:45 PM EST
Where
Seneca County, 0.72 mi N of Ovid
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.680, -76.820

Strong thunderstorm winds knocked down wires at an Ovid restaurant-gas station from the second severe storm that went through the area.

Thunderstorm Wind, Seneca

When
April 29, 5:47 PM EST
Where
Seneca County, 0.41 mi S of Lodi
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.614, -76.821

Strong thunderstorm winds knocked down wires on Maple Street in Lodi from the second severe storm that passed through.

Thunderstorm Wind, Seneca

When
April 29, 5:48 PM EST
Where
Seneca County, 1.28 mi S of Hayts Corners
Measured
52 kt (60 mph) estimated gust
Property damage
$17,000
Reported by
911 Call Center
Coordinates
42.681, -76.779

Strong thunderstorm winds snapped a power pole on Route 96 near the shared border of the towns of Romulus and Ovid. This is from the second severe storm that passed through the area.

Thunderstorm Wind, Steuben

When
April 29, 5:50 PM EST
Where
Steuben County, Campbell
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
42.230, -77.200

Strong thunderstorm winds knocked power lines down.

Thunderstorm Wind, Steuben

When
April 29, 5:58 PM EST
Where
Steuben County, 0.74 mi SSE of Hornby
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
42.240, -77.045

Strong thunderstorm winds knocked down trees and wires on Hornby Road.

Thunderstorm Wind, Cortland

When
April 29, 6:01 PM EST
Where
Cortland County, 0.14 mi WNW of East River
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
42.651, -76.123

Strong thunderstorm winds knocked trees down on Searls Road.

Thunderstorm Wind, Cortland

When
April 29, 6:05 PM EST
Where
Cortland County, 0.55 mi SSW of Crains Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
42.712, -76.004

Strong thunderstorm winds knocked down trees and wires on Morgan Hill Road.

Thunderstorm Wind, Cortland

When
April 29, 6:17 PM EST
Where
Cortland County, 0.51 mi W of Cortland
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
42.600, -76.180

Strong thunderstorm winds knocked down trees in Cortland.

Thunderstorm Wind, Chemung

When
April 29, 6:17 PM EST
Where
Chemung County, 1.22 mi NNW of Hendy Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$75,000
Reported by
Broadcast Media
Coordinates
42.097, -76.908

Strong thunderstorm winds led to the partial collapse of Elmira Drive-in movie theater screen.

Thunderstorm Wind, Chemung

When
April 29, 6:23 PM EST
Where
Chemung County, 2.07 mi SE of Elmira Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
42.130, -76.790

Strong thunderstorm winds resulted in several reports of trees and wires down in the county.

Thunderstorm Wind, Cortland

When
April 29, 6:35 PM EST
Where
Cortland County, 0.51 mi W of Willet
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
42.470, -75.910

Strong thunderstorm winds knocked down trees on Route 41.

Thunderstorm Wind, Chenango

When
April 29, 6:43 PM EST
Where
Chenango County, 2.77 mi N of Smithville Center
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
42.440, -75.726

Strong thunderstorm winds knocked down trees on Hammerle Road.

Thunderstorm Wind, Chenango

When
April 29, 6:47 PM EST
Where
Chenango County, 0.72 mi NNW of Norwich
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
42.540, -75.525

Strong thunderstorm winds knocked down trees on North Broad Street in Norwich.

Thunderstorm Wind, Chenango

When
April 29, 6:47 PM EST
Where
Chenango County, 1.79 mi SW of Norwich Eaton Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
42.550, -75.543

Strong thunderstorm winds knocked down trees on Hale Road.

Thunderstorm Wind, Otsego

When
April 29, 7:02 PM EST
Where
Otsego County, 0.48 mi E of Morris
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
42.550, -75.241

Strong thunderstorm winds knocked down trees and wires in the area.

Thunderstorm Wind, Otsego

When
April 29, 7:17 PM EST
Where
Otsego County, 1.22 mi NW of Milford
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
42.590, -74.950

Strong thunderstorm winds led to a transformer catching on fire.

Thunderstorm Wind, Otsego

When
April 29, 7:22 PM EST
Where
Otsego County, 0.42 mi NNW of Maryland
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.535, -74.884

Strong thunderstorm winds produced an estimated wind gust of 65 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2025Every state in 2025This day in weather historyWarnings in New York, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251343, 1251335, 1251340, 1251341, 1251336, 1251808, 1251338, 1251810, 1251812, 1251814, 1251816, 1251817, 1251851, 1251818, 1251822, 1251824, 1251825, 1252594, 1252595, 1252596, 1252597, 1253734, 1253739, 1253751, 1253755, 1253772, 1253759, 1253757, 1256194, 1251826, 1251827, 1251831, 1251838, 1256224, 1251840, 1251859, 1251841, 1251845, 1251843, 1251847, and more.